difficult child has headache again

Discussion in 'General Parenting' started by Kjs, Jun 11, 2007.

  1. Kjs

    Kjs Guest

    difficult child just called. Has headache again. Getting worse. He said he is out of Advil and out of Midrin at school. (Funny-they called last Thursday and left a message that I need to pick up his medication by Monday or it will be thrown out. I am concerned now. I don't know how often he goes to get medicine daily. In the IEP they brought in the medication log for two days. Those two days he came in 2 x's each day. Then last week was the headache from you know where and we ended up in ER. now I have to go buy some Advil and bring him some. I asked if he wanted one of his tylenol #3's (thought maybe he could just float throught the rest of today) He said no. His headaches are so much more frequent and so much more intense and last longer (days) than ever before. CT-scan was normal.

    I would like to switch from Advil to something else. any idea's? not tylenol.
  2. smallworld

    smallworld Moderator

    If he's off the Topamax, he needs a new migraine preventive. Too much Motrin (or Tylenol or Aleve) will cause rebound headaches. Migraine preventives include Depakote, Neurontin, Inderal, Amitripyline and Nortriptyline. You should make an appointment with the neurologist ASAP.
  3. Big Bad Kitty

    Big Bad Kitty lolcat

    The only thing that gets rid of headaches for me is Excedrin Migraine. And it works pretty fast for me.
  4. DammitJanet

    DammitJanet Well-Known Member Staff Member

    I agree with smallworld. These headaches that are happening could be a result of discontinuing the topamax. You really need to see the neuro to get a handle on this because eating advil or motrin or any other OTC medicine is only going to cause either rebound headaches or some other side effect. I developed a lovely ulcer from taking advil.
  5. nlg319

    nlg319 New Member

    Also an Excedrin Migraine Fan!
  6. Kjs

    Kjs Guest

    Just wanted to update this. I do not know how to put in the subject line "updated".
    Anyway, BBK I took your advice. difficult child has taken Advil for atleast a year so I wanted something new. He didn't want anymore Tylenol #3. So, i bought Excedrin Migrane. I went to school (he wants to finish the year without leaving. :smile:
    I read the bottle and it says to take 2. Also states if under 18 consult physician. I gave him one. He looks at it and asked what it was. I showed him the bottle and explained he needs to try something other than Advil. He kept asking if he could have it. I said yes. He then said, "let me read the bottle". I told him just take it and I'll see you at home later.
    I then went home and called his pediatrician. ER has not sent them the hospital notes from a week ago. So, they went through 100 questions. Then said they would call back. Three hours later there still was no return call so I went to bed. They did call, talked to husband and said it was ok to give to him. It worked. Headache was gone.
  7. Sheila

    Sheila Moderator

    Glad he got some relief.

    One of the rare times I've seen difficult child felled was by a migraine. School anxiety related, of course.